Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 214, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 28, 2005, 3:12 PM EDT for Unicoi County, Washington County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2005, 3:12 PM EDT (19:12 UTC)
- Expired
- Jul 28, 2005, 4:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:35 AM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 28, 9:35 AM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 935 AM EDT THU JUL 28 2005 .DISCUSSION...SURFACE ANALYSIS THIS MORNING STILL SHOWS A COLD FRONT ALONG OR NEAR THE SOUTHERN APPALACHIANS...WITH AIRMASS BECOMING MODERATELY UNSTABLE. TEMPERATURES ARE AVERAGING ABOUT 7 DEGREES COOLER THAN WEDNESDAY AND THERE IS CONSIDERABLE CLOUD COVER IN THE HIGHER TERRAIN WITH MANY BREAKS IN THE VALLEYS. DEWPOINTS ARE STILL IN THE UPPER 60S TO LOWER 70S WITH LIS ALREADY FROM -2 TO -4. THE COLD FRONT IS EXPECTED TO MOVE LITTLE TODAY AND BECOME QUASI-STATIONARY ACROSS THE EASTERN FOOTHILLS OF THE APPALACHIANS. CURRENT RADARS SHOWING SCATTERED CONVECTION OVER EXTREME NE TN AND NW NC AND ALSO OVER SOUTHERN MIDDLE TN. A SHORTWAVE THATS TRIGGERING THE SHOWERS AND THUNDERSTORMS IN MIDDLE TN WILL MOVE SLOWLY EAST INTO EAST TN BY THIS AFTERNOON. A FEW SEVERE TSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL IS POSSIBLE ESPECIALLY IF THERE IS ENOUGH HEATING DURING THE AFTERNOON. WILL SEND OUT UPDATE TO CLEAN UP WORDING MAINLY WITH PRECIPITATION TIMING. TEMPERATURES AND POPS LOOK GOOD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TD
Hazardous weather outlook, Jul 28, 5:17 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 517 AM EDT THU JUL 28 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-291000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 517 AM EDT (417 AM CDT) THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A FRONT WILL STALL ACROSS THE REGION TODAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS WITH IT. THERE IS A RISK THAT SOME OF THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING...MAY BECOME SEVERE...WITH STRONG DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
In the hours before
Local storm report, Jul 28, 11:57 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1157 AM EDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/27/2005 BLEDSOE TN UTILITY COMPANY
VOLUNTEER ELECTRIC REPORTED 5 POWER OUTAGES DUE TO TREES
DOWN ON POWER LINES IN EXTREME EASTERN PORTION OF COUNTY.
0545 PM TSTM WND DMG SHARPS CHAPEL 36.34N 83.81W
07/27/2005 UNION TN DEPT OF HIGHWAYS
TREES DOWN IN SHARPS CHAPEL AREA.
0600 PM TSTM WND DMG CLINTON 36.09N 84.13W
07/27/2005 ANDERSON TN DEPT OF HIGHWAYS
5 TREES DOWN ON ROADS IN BRICEVILLE AND BEECH GROVE
AREAS.
0605 PM TSTM WND DMG TEN MILE 35.67N 84.67W
07/27/2005 MEIGS TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN IN TEM MILE AREA.
0615 PM TSTM WND DMG NIOTA 35.51N 84.55W
07/27/2005 MCMINN TN DEPT OF HIGHWAYS
ONE TREE DOWN AND SEVERAL LARGE LIMBS DOWN ON POWER LINES
NEAR NIOTA.
0720 PM TSTM WND DMG 8 N JASPER 35.18N 85.63W
07/27/2005 MARION TN DEPT OF HIGHWAYS
FEW TREES DOWN ON HWY 41 NEAR MILE MARKER 29. REPORTED BY
TDOT.
0720 PM TSTM WND DMG SALE CREEK 35.38N 85.11W
07/27/2005 HAMILTON TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN ON COLEMAN ROAD IN SALE CREEK AREA.
&&
TG/MEPLocal storm report, Jul 28, 12:00 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1200 PM EDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 S POUND 37.11N 82.61W
07/27/2005 WISE VA LAW ENFORCEMENT
FEW TREES DOWN ALONG HWY 23
0500 PM HAIL JACKSBORO 36.33N 84.19W
07/27/2005 0.88 INCH CAMPBELL TN LAW ENFORCEMENT
0520 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/27/2005 BLEDSOE TN UTILITY COMPANY
VOLUNTEER ELECTRIC REPORTED 5 POWER OUTAGES DUE TO TREES
DOWN ON POWER LINES IN EXTREME EASTERN PORTION OF COUNTY.
0530 PM TSTM WND DMG DAYTON 35.49N 85.01W
07/27/2005 RHEA TN LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0530 PM TSTM WND DMG 7 NE DECATUR 35.60N 84.70W
07/27/2005 MEIGS TN AMATEUR RADIO
TREES AND POWER LINES DOWN.
0540 PM HAIL NORRIS DAM STATE PARK 36.24N 84.12W
07/27/2005 0.75 INCH CAMPBELL TN LAW ENFORCEMENT
0545 PM TSTM WND DMG SHARPS CHAPEL 36.34N 83.81W
07/27/2005 UNION TN DEPT OF HIGHWAYS
TREES DOWN IN SHARPS CHAPEL AREA.
0545 PM TSTM WND DMG KYLES FORD 36.57N 83.04W
07/27/2005 HANCOCK TN LAW ENFORCEMENT
FEW TREES DOWN.
0600 PM TSTM WND DMG CLINTON 36.09N 84.13W
07/27/2005 ANDERSON TN DEPT OF HIGHWAYS
5 TREES DOWN ON ROADS IN BRICEVILLE AND BEECH GROVE
AREAS.
0600 PM TSTM WND DMG HILTONS 36.65N 82.47W
07/27/2005 SCOTT VA LAW ENFORCEMENT
FEW TREES DOWN.
0605 PM TSTM WND DMG TEN MILE 35.67N 84.67W
07/27/2005 MEIGS TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN IN TEM MILE AREA.
0615 PM TSTM WND DMG NIOTA 35.51N 84.55W
07/27/2005 MCMINN TN DEPT OF HIGHWAYS
ONE TREE DOWN AND SEVERAL LARGE LIMBS DOWN ON POWER LINES
NEAR NIOTA.
0615 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
07/27/2005 ROANE TN LAW ENFORCEMENT
FEW TREES DOWN NORTH HALF OF COUNTY.
0620 PM TSTM WND DMG SWEETWATER 35.60N 84.47W
07/27/2005 MONROE TN LAW ENFORCEMENT
TREES DOWN.
0630 PM TSTM WND DMG LENOIR CITY 35.80N 84.27W
07/27/2005 LOUDON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE.
0650 PM TSTM WND DMG 5 NE ELIZABETHTON 36.39N 82.17W
07/27/2005 CARTER TN LAW ENFORCEMENT
FEW TREES DOWN.
0700 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
07/27/2005 KNOX TN AMATEUR RADIO
TREES DOWN COUNTYWIDE.
0700 PM HAIL 6 SW MOUNTAIN CITY 36.41N 81.88W
07/27/2005 0.75 INCH JOHNSON TN AMATEUR RADIO
0705 PM TSTM WND GST MARYVILLE 35.75N 83.97W
07/27/2005 60 MPH BLOUNT TN AMATEUR RADIO
60 MPH WINDS NEAR FOOTHILLS MALL.
0710 PM TSTM WND DMG ALCOA 35.79N 83.98W
07/27/2005 BLOUNT TN AMATEUR RADIO
FEW TREES AND POWER LINES DOWN IN THE SPRINGBROOK PARK
AREA.
0720 PM TSTM WND DMG 8 N JASPER 35.18N 85.63W
07/27/2005 MARION TN DEPT OF HIGHWAYS
FEW TREES DOWN ON HWY 41 NEAR MILE MARKER 29. REPORTED BY
TDOT.
0720 PM TSTM WND DMG SALE CREEK 35.38N 85.11W
07/27/2005 HAMILTON TN DEPT OF HIGHWAYS
SEVERAL TREES DOWN ON COLEMAN ROAD IN SALE CREEK AREA.
0730 PM TSTM WND DMG 10 SE ELIZABETHTON 36.24N 82.11W
07/27/2005 CARTER TN LAW ENFORCEMENT
FEW TREES DOWN.
0740 PM TSTM WND DMG 2 ESE TOWNSEND 35.67N 83.72W
07/27/2005 BLOUNT TN PARK/FOREST SRVC
FEW TREES DOWN.
0745 PM TSTM WND DMG 4 S KNOXVILLE 35.92N 83.95W
07/27/2005 KNOX TN AMATEUR RADIO
ROOF OFF HOME AT INTERSECTION OF ODELL AND CARVER.
0800 PM TSTM WND DMG 3 S GATLINBURG 35.68N 83.49W
07/27/2005 SEVIER TN PARK/FOREST SRVC
FEW TREES DOWN.
&&
TG/MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:06 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 24 min |
| Jul 28, 3:46 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 47 min |
| Jul 28, 4:00 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Washington | 48 min |
| Jul 28, 4:04 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 30 min |
| Jul 28, 6:28 PM EDT | Flash Flood Warning | MRX | Hawkins | 4 hr |
| Jul 28, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 43 min |
| Jul 28, 5:00 PM EDT | Severe Thunderstorm Warning | MRX | Russell | 30 min |
| Jul 28, 5:16 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 50 min |
| Jul 28, 5:17 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 48 min |
| Jul 28, 5:50 PM EDT | Flash Flood Warning | MRX | Scott | 3 hr |
| Jul 28, 7:16 PM EDT | Flash Flood Warning | MRX | Wise, City of Norton | 119 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.